Monday, June 2, 2008

Out of it

It was explained to me today that the combined effect of the interferon and radiation is greater than the sum of the parts. The radiation is literally killing cells, which are then swept into the bloodstream and set upon by the immune system, which results in the cascade of unpleasant side-effects that I’ve been experiencing. The interferon intensifies this sequence.

I expected to feel better after finishing the infusions, but instead I’m more fatigued and out of it now than I was before. This slump will probably persist through the radiation treatments, which I receive daily till the end of June. That’s the next big deadline--four weeks to go. I haven’t decided yet how long I will continue with the interferon. My inclination is to quit when I’m done with the radiation. Right now I feel like I’m just getting through the days. Not a good place to be.

1 comment:

Anonymous said...


I am sorry to read that the combined effects of radiation and interferon treatments is taking such a toll on you. Four more weeks must feel like an eternity to you right now, but hang in there brother, I know that God will see you through.

Still on my knees,